MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ALERE HCG COMBO CASSETTE (25 MIU/ML); PREGNANCY TEST

ALERE SAN DIEGO, INC. ALERE HCG COMBO CASSETTE (25 MIU/ML); PREGNANCY TEST
Model Number 92225
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Troubleshooting was performed with the customer.Discussed proper testing procedure and limitations per the corresponding package insert: · urine specimens should be allowed to reach room temperature before testing (59-86*f).· very diluted urine specimens (as indicated by low specific gravity) may not contain representative levels of hcg.If pregnancy is suspected, a first-morning urine specimen should be collected 48 hours later and tested.· false negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is suspected, a first-morning urine specimen should be collected 48 hours later and tested.· the hcg product information notice was reviewed which discusses the intended use and limitations of the test.Test provides only a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.Investigation pending.
 
Event or Problem Description
(b)(6) 2018: patient presented for a colposcopy mid-morning.A negative result was obtained on the alere hcg combo cassette.The colposcopy was performed based on the false negative result.Sometime between 30-60 minutes later, the medical assistant noticed a test line.The urine sample was repeated 2x and a positive result was obtained both times.Blood work was performed the same day and the result was positive at 3310 miu/ml.Although the colposcopy was performed based on the false negative hcg result, the physician states the procedure would have been performed regardless of whether the result was positive.Customer states there was no negative impact to the patient.
 
Additional Manufacturer Narrative
Investigation conclusion: retention and returned devices for the reported lot were tested with quality control cutoff standard and high hcg clinical urine samples.All devices yielded expected positive results and met quality control release specifications.Manufacturing batch records of the final-product, relevant product components, and quality control release data were reviewed.No relevant non-conformances, deviations, or abnormalities were found.All quality control specifications were met.Retention and returned devices performed as expected during in-house testing and the reported complaint was not replicated.Per the package insert, this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
ALERE HCG COMBO CASSETTE (25 MIU/ML)
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge rd.
san diego CA 92121
MDR Report Key8244800
Report Number2027969-2019-00002
Device Sequence Number2126844
Product Code JHI
UDI-Device Identifier10815845020116
UDI-Public(01)10815845020116(17)190731(10)HCG7080176
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number92225
Device Lot NumberHCG7080176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSULIN, DOSAGE AND BRAND NOT PROVIDED.; ORAL CONTRACEPTIVES,DOSAGE/BRAND NOT PROVIDED.; SERTRALINE, DOSAGE NOT PROVIDED; TRAZADONE, DOSAGE NOT PROVIDED.
Patient Age30 YR
Patient Weight62